MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367835
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tubes, the device experienced foreign matter in tube; biological and non-biological.The following information was provided by the initial reporter.The customer stated: fm on tube.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd received one samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for additive abnormality was observed.Bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint has been confirmed for the indicated failure mode additive abnormality.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12530506
Report Number1917413-2021-00844
Device Sequence Number5173978
Product Code JKA
UDI-Device Identifier50382903678353
UDI-Public50382903678353
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367835
Device Catalogue Number367835
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown